Alert archive / Arkansas / Special Weather Statements in 2021

Special Weather Statement, NWS Shreveport, LA

August 19, 2021Ouachita Parish, Union Parish, Louisiana; Columbia County, Nevada County, Union County, Arkansas

NWS Shreveport, LA issued this special weather statement at Aug 19, 2021, 3:29 PM CDT for Ouachita Parish, Union Parish, Louisiana; Columbia County, Nevada County, Union County, Arkansas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2021, 3:29 PM CDT (20:29 UTC)
Expired
Aug 19, 2021, 4:15 PM CDT
In force
46 min
Issued by
NWS Shreveport, LA
Hail
0.00 in
Wind
40

Counties Columbia County, AR, Nevada County, AR, Union County, AR, Ouachita Parish, LA, Union Parish, LA

The radar

The Shreveport radar (KSHV), 135 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.5 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2021-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1122 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2021-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1122 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
771 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

340 
WWUS84 KSHV 192029
SPSSHV

Special Weather Statement
National Weather Service Shreveport LA
329 PM CDT Thu Aug 19 2021
 
ARZ061-072-073-LAZ004>006-014-192115-
Union AR-Nevada AR-Columbia AR-Lincoln LA-Ouachita LA-Union LA-
Claiborne LA-
329 PM CDT Thu Aug 19 2021

...Strong thunderstorms will impact portions of southern Nevada,
Union and Columbia Counties, Union, Ouachita, northeastern Claiborne
and northeastern Lincoln Parishes through 415 PM CDT...

At 329 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Columbia to 6 miles southwest of
Brownsville-Bawcom to 6 miles west of Claiborne to 7 miles southeast
of Cooley to near Junction City to near Atlanta to near Magnolia to
Buckner. Movement was east at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Monroe, El Dorado, Claiborne, West Monroe, Magnolia, Waldo, Norphlet,
Junction City, McNeil, Swartz, Brownsville-Bawcom,
Brownsville-Bawcomville, Farmerville, Richwood, Bernice, Sterlington,
Strong, Emmet, Rosston and Willisville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3240 9200 3228 9203 3228 9227 3252 9240
      3295 9281 3327 9344 3344 9337 3345 9348
      3378 9347 3357 9311 3338 9312 3338 9277
      3312 9229 3291 9208 3269 9205 3270 9205
      3271 9204 3266 9191 3260 9193 3251 9190
TIME...MOT...LOC 2029Z 248DEG 24KT 3208 9206 3240 9223 3255 9231 3280
9254 3298 9272 3311 9300 3323 9321 3334 9343

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

20

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Aug 19, 1:49 PM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Aug 19, 1:49 PM CDT, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
149 PM CDT Thu Aug 19 2021

.SHORT TERM.../Tonight through Friday Night/

Upper-level disturbance to push convection through the region late
this afternoon into this evening. Locally heavy rainfall can be
expected with most storms as precipitable water values continue to
exceed two inches. Storms to dissipate around sunset with
temperatures forecast to fall into the mid 70s.

Could see some low clouds across the region by daybreak followed
by gradual clearing as diurnal mixing begins to increase by mid-
morning. With upper-level ridge forecast to build across the
region on Friday, convection will be mainly confined to northeast
Louisiana and southwest Arkansas. The bigger concern, however,
will be heat index values approaching Heat Advisory criteria
across mainly north Louisiana and southern Arkansas due to
temperatures forecast to climb into the mid 90s and dewpoints in
the mid 70s.

Otherwise, dry conditions expected on Friday night with overnight
low temperatures forecast to fall into the mid 70s. /05/

.LONG TERM.../Saturday through Thursday Night/

The upper level ridge will be firmly in place by Saturday, and will
control the prevailing pattern for the majority of the coming week.
This weekend will see little to no chance of rainfall across the
Four State Region, with low end PoPs only entering the picture
Sunday afternoon, and only in our easternmost parishes of north
central Louisiana. Monday will see slightly higher PoPs over these
same zones.

As the upper level ridge starts to shift westward on Tuesday, rain
chances will start to expand to cover the southeastern half of the
CWA. The reduced influence of the ridge will allow chances of
afternoon thunderstorms to increase in confidence and coverage with
each day of the coming week.

Low temperatures will remain in the mid to upper 70s this weekend
and through next week. High temperatures Saturday afternoon will
reach the mid 90s across much of the area, climbing into the upper
90s in our southernmost zones. The hottest string of days will be
Sunday through Wednesday, with highs in the upper 90s areawide,
approaching triple digits at some sites, with heat indices well over
100F, likely high enough to necessitate advisories in most
locations. By next Thursday, highs look to be back in the mid 90s
across the ArkLaTex.

/26/

&&

.PREV DISCUSSION... /issued 1232 PM CDT Thu Aug 19 2021/

AVIATION...

For the 19/18Z Taf cycle, convection will be fairly widespread
through 19/20Z across much of the east Texas terminals as well as
SHV. Convection to become more consolidated and move through
MLU/ELD from 19/20Z to 20/00Z before exiting the region to the
northeast. Otherwise, VFR conditions to prevail outside of
convection through 20/11Z as low clouds bring MVFR ceilings to
most terminal sites. Conditions to gradually improve through
mid-morning Friday. Expect light south winds around 5 knots
tonight becoming southwest at 10 kts and gusty on Friday. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  76  95  76  96 /  20  10   0  10
MLU  75  94  75  96 /  20  40   0  10
DEQ  74  92  74  94 /  30  20   0  10
TXK  76  94  77  94 /  30  20   0  10
ELD  73  92  74  94 /  30  30   0  10
TYR  77  93  77  94 /  10  10   0   0
GGG  75  93  75  93 /  10  10   0   0
LFK  76  96  75  97 /  10  20   0  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

05/26
Hazardous weather outlook, Aug 19, 1:47 PM CDT, 1 hour 42 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
147 PM CDT Thu Aug 19 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-201900-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
147 PM CDT Thu Aug 19 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Showers and thunderstorms will continue through the rest of today.
A few of the storms will have heavy downpours which could lead to
localized flash flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Showers and thunderstorms will diminish with most of the area
drying out this weekend into early next week. Chances for showers
and thunderstorms will return across most of the area by mid-week
with localized heavy rainfall possible.

Temperatures will warm to near triple digits with heat indices
nearing Heat Advisory criteria Sunday through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters may be needed today. Please relay
any information about observed severe weather to the NWS while
following all local, state, and CDC guidelines.

In the hours before

Special weather statement, Aug 19, 1:29 PM CDT, 2 hours before
Special Weather Statement
National Weather Service Shreveport LA
129 PM CDT Thu Aug 19 2021

LAZ002-003-191915-
Bossier LA-Webster LA-
129 PM CDT Thu Aug 19 2021

...A strong thunderstorm will impact portions of southwestern Webster
and central Bossier Parishes through 215 PM CDT...

At 129 PM CDT, Doppler radar was tracking a strong thunderstorm near
Eastwood, or near Bossier City, moving northeast at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Bossier City, Minden, Haughton, Doyline, Dixie Inn, Eastwood,
Fosters, Princeton, Fillmore, Bodcau, Bellevue, Barksdale Air Force
Base, Gilark, Sligo and Red Chute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3238 9352 3246 9367 3246 9370 3247 9369
      3249 9370 3277 9353 3262 9326
TIME...MOT...LOC 1829Z 210DEG 20KT 3250 9357

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

50
Special weather statement, Aug 19, 1:31 PM CDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Shreveport LA
131 PM CDT Thu Aug 19 2021

TXZ096-097-109-111-112-191915-
Cass TX-Bowie TX-Red River TX-Morris TX-Titus TX-
131 PM CDT Thu Aug 19 2021

...Strong thunderstorms will impact portions of Cass, southwestern
Bowie, northern Morris, northeastern Titus and southeastern Red River
Counties through 215 PM CDT...

At 131 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Wilkerson to near Linden.
Movement was northeast at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Atlanta, Linden, De Kalb, Queen City, Naples, Maud, Omaha, Bivins, Us
259 And I 30 Intersection, Cookville, Rocky Branch, Dalby Springs,
Fairview, Bloomburg, Douglassville, Marietta, Spring Hill, Lydia, Red
Hill and Bryans Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3357 9472 3316 9404 3307 9404 3289 9441
      3326 9503
TIME...MOT...LOC 1831Z 230DEG 19KT 3327 9491 3297 9443

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

50
Special weather statement, Aug 19, 2:06 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Shreveport LA
206 PM CDT Thu Aug 19 2021

LAZ002-010>012-191930-
De Soto LA-Bossier LA-Bienville LA-Red River LA-
206 PM CDT Thu Aug 19 2021

...A strong thunderstorm will impact portions of east central De
Soto, northwestern Red River, southwestern Bienville and southeastern
Bossier Parishes through 230 PM CDT...

At 206 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Coushatta, or 14 miles northeast of Mansfield,
moving northeast at 20 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Hall Summit, Crichton, Loggy Bayou and Grand Bayou.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3208 9360 3220 9353 3225 9346 3226 9348
      3225 9348 3228 9352 3239 9349 3227 9320
      3201 9341
TIME...MOT...LOC 1906Z 205DEG 17KT 3212 9347

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

05
Special weather statement, Aug 19, 2:24 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Shreveport LA
224 PM CDT Thu Aug 19 2021

ARZ072-LAZ003-004-192000-
Columbia AR-Claiborne LA-Webster LA-
224 PM CDT Thu Aug 19 2021

...A strong thunderstorm will impact portions of southeastern
Columbia County, north central Webster and northwestern Claiborne
Parishes through 300 PM CDT...

At 224 PM CDT, Doppler radar was tracking a strong thunderstorm near
Shongaloo, or 7 miles southeast of Springhill, moving northeast at 25
mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Springhill, Haynesville, Cullen, Sarepta, Emerson, Shongaloo,
Atlanta, Leton, Noxobe and Walkerville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3295 9292 3282 9339 3298 9348 3320 9305
      3307 9298 3302 9299 3302 9295
TIME...MOT...LOC 1924Z 245DEG 23KT 3294 9336

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

05
Special weather statement, Aug 19, 3:24 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Shreveport LA
324 PM CDT Thu Aug 19 2021

ARZ050-051-059-060-070-071-OKZ077-TXZ097-192100-
Howard AR-Hempstead AR-Lafayette AR-Sevier AR-Little River AR-
Miller AR-McCurtain OK-Bowie TX-
324 PM CDT Thu Aug 19 2021

...Strong thunderstorms will impact portions of Little River,
Hempstead, northern Miller, Sevier, northeastern Lafayette,
southeastern Howard, southeastern McCurtain and northeastern Bowie
Counties through 400 PM CDT...

At 323 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles west of Arkinda to near Foreman to 6
miles northeast of Garland to near Waldo to near Village. Movement
was north at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Texarkana, Hope, De Queen, Ashdown, Nashville, Stamps, Lewisville,
Mineral Springs, Horatio, Foreman, Idabel, Broken Bow, Lockesburg,
Emmet, Wilton, Buckner, Perrytown, Tollette, Fulton and Winthrop.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3412 9433 3377 9347 3345 9348 3344 9337
      3340 9340 3327 9344 3362 9432 3371 9475
      3372 9473 3373 9474 3372 9475 3422 9484
TIME...MOT...LOC 2023Z 179DEG 27KT 3378 9467 3371 9433 3344 9366 3332
9336 3321 9307

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

20
Special weather statement, Aug 19, 3:29 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
329 PM CDT Thu Aug 19 2021

ARZ061-072-073-LAZ004>006-014-192115-
Union AR-Nevada AR-Columbia AR-Lincoln LA-Ouachita LA-Union LA-
Claiborne LA-
329 PM CDT Thu Aug 19 2021

...Strong thunderstorms will impact portions of southern Nevada,
Union and Columbia Counties, Union, Ouachita, northeastern Claiborne
and northeastern Lincoln Parishes through 415 PM CDT...

At 329 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Columbia to 6 miles southwest of
Brownsville-Bawcom to 6 miles west of Claiborne to 7 miles southeast
of Cooley to near Junction City to near Atlanta to near Magnolia to
Buckner. Movement was east at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Monroe, El Dorado, Claiborne, West Monroe, Magnolia, Waldo, Norphlet,
Junction City, McNeil, Swartz, Brownsville-Bawcom,
Brownsville-Bawcomville, Farmerville, Richwood, Bernice, Sterlington,
Strong, Emmet, Rosston and Willisville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3240 9200 3228 9203 3228 9227 3252 9240
      3295 9281 3327 9344 3344 9337 3345 9348
      3378 9347 3357 9311 3338 9312 3338 9277
      3312 9229 3291 9208 3269 9205 3270 9205
      3271 9204 3266 9191 3260 9193 3251 9190
TIME...MOT...LOC 2029Z 248DEG 24KT 3208 9206 3240 9223 3255 9231 3280
9254 3298 9272 3311 9300 3323 9321 3334 9343

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 6:51 AM CDTAreal Flood AdvisorySHVRed River3 hr
Aug 19, 7:01 AM CDTAreal Flood AdvisorySHVBowie, Morris, Titus3 hr
Aug 19, 12:35 PM CDTSpecial Weather StatementSHVMarion40 min
Aug 19, 1:31 PM CDTSpecial Weather StatementSHVCass, Morris44 min
Aug 19, 12:31 PM CDTSpecial Weather StatementSHVCaddo44 min
Aug 19, 1:26 PM CDTSpecial Weather StatementSHVBossier34 min
Aug 19, 1:29 PM CDTSpecial Weather StatementSHVBossier46 min
Aug 19, 2:06 PM CDTSpecial Weather StatementSHVRed River24 min
Aug 19, 2:24 PM CDTSpecial Weather StatementSHVColumbia36 min
Aug 19, 3:24 PM CDTSpecial Weather StatementSHVHempstead, Little River, Sevier36 min

Nearby

Special Weather Statements in Arkansas, 2021Special Weather Statements in Louisiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.